The Annals of Statistics

Exact Robustness Studies of Tests of Two Multivariate Hypotheses Based on Four Criteria and Their Distribution Problems Under Violations

K. C. S. Pillai and Sudjana

Full-text: Open access

Abstract

This paper deals with robustness studies of tests of two hypotheses (A) $\Sigma_1 = \Sigma_2$ in $N(\mu_i, \Sigma_i), i = 1, 2$, and (B) $\mu_1 = \cdots = \mu_l$ in $N(\mu_i, \Sigma), i = 1, 2, \cdots, l, \Sigma$ unknown, based on four test criteria (a) Hotelling's trace, (b) Pillai's trace, (c) Wilks' $\Lambda$ and (d) Roy's largest root. The robustness for (A) is against non-normality and for (B) against unequal covariance matrices and is studied in the exact case, unlike the results obtained earlier. In this connection, Pillai's density of the latent roots of $\mathbb{S}_1\mathbb{S}_2^{-1}$ under violations is used to derive the distributions or the moments of the criteria. Numerical studies of the tests of the two hypotheses based on the four criteria are made for the two-roots case.

Article information

Source
Ann. Statist., Volume 3, Number 3 (1975), 617-636.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176343126

Digital Object Identifier
doi:10.1214/aos/1176343126

Mathematical Reviews number (MathSciNet)
MR378250

Zentralblatt MATH identifier
0342.62032

JSTOR
links.jstor.org

Subjects
Primary: 62H10: Distribution of statistics
Secondary: 62H15: Hypothesis testing

Keywords
Distribution problems under violations non-normality unequal covariance matrices Hotelling's trace Pillai's trace Wilks' criterion Roy's largest root exact robustness tests of multivariate hypotheses tabulations

Citation

Pillai, K. C. S.; Sudjana. Exact Robustness Studies of Tests of Two Multivariate Hypotheses Based on Four Criteria and Their Distribution Problems Under Violations. Ann. Statist. 3 (1975), no. 3, 617--636. doi:10.1214/aos/1176343126. https://projecteuclid.org/euclid.aos/1176343126


Export citation